Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 65, NWS Mobile, AL

March 30, 2005Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Mar 30, 2005, 7:00 PM CST for Perry County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2005, 7:00 PM CST (01:00 UTC)
Expired
Mar 30, 2005, 7:30 PM CST
In force
30 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Perry County, MS

The radar

The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 5:55 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2005-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2005-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1650 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
4.3
Supercell composite
20.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 310101
SVRMOB
MSC111-310130-
/O.NEW.KMOB.SV.W.0065.050331T0100Z-050331T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
700 PM CST WED MAR 30 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  PERRY COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 730 PM CST

* AT 658 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 8
  MILES SOUTH OF BELLEVILLE...OR ABOUT 10 MILES SOUTHWEST OF NEW
  AUGUSTA...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAHNED AND BELLEVILLE BY 705 PM CST
  NEW AUGUSTA AND WINGATE BY 710 PM CST
  KITTRELL BY 715 PM CST
  HINTONVILLE BY 720 PM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3111 8929 3098 8914 3121 8883 3142 8883
      3143 8905

$$
1 follow-up statement
000 
WWUS54 KMOB 310120
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
720 PM CST WED MAR 30 2005

MSC111-310130-
/O.CON.KMOB.SV.W.0065.000000T0000Z-050331T0130Z/
PERRY MS-
720 PM CST WED MAR 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CST FOR
NORTHERN PERRY COUNTY...

AT 718 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR WINGATE...OR ABOUT NEAR NEW AUGUSTA...MOVING NORTHEAST 
AT 45 MPH.  THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZED 
HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAHNED AND BELLEVILLE BY 705 PM CST
  NEW AUGUSTA AND WINGATE BY 710 PM CST
  FERGUSON...6 MILES NORTHWEST OF KITTRELL AND 8 MILES NORTHWEST OF
  BEAUMONT BY 715 PM CST
  HINTONVILLE BY 720 PM CST
  RICHTON BY 725 PM CST
  7 MILES SOUTHEAST OF RHODES BY 730 PM CST

LAT...LON 3111 8929 3098 8914 3121 8883 3142 8883
      3143 8905

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:25 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Mar 30, 4:25 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
425 PM CST WED MAR 30 2005

.SYNOPSIS...TODAYS WEATHER MAPS SHOW HIGH PRESSURE OFF THE EAST
COAST OF FLORIDA WHILE LOW PRESSURE EVOLVES INTO THE UPPER
MISSISSIPPI RIVER VALLEY. EXTENDING FROM THE LOW IS A TRAILING COLD
FRONT THROUGH WESTERN MISSOURI INTO SOUTH CENTRAL TEXAS.

&&

.SHORT TERM...CLOUDS CONTINUE TO THICKEN ACROSS THE FORECAST AREA
THIS EVENING...WITH MODERATED TEMPS IN THE UPPER 60S ADVECTING IN
FROM THE GULF WATERS. TEMPERATURES WILL DROP SLIGHTLY THIS EVENING
AND THEN LEVEL OFF FOR THE REMAINDER OF THE NIGHT AS WARM AIR
ADVECTION BALANCES WEAK RADIATIONAL COOLING. ABUNDANT LOW LEVEL
MOISTURE AND INCREASING OVER-RUNNING PATTERN OVER SOUTHEAST BASED
SURFACE HIGH PRESSURE WILL BRING SCATTERED COVERAGE OF SHOWERS TO
THE FORECAST AREA OVERNIGHT...MAINLY AFTER MIDNIGHT. A FEW
THUNDERSTORMS MAY OCCUR AFTER MIDNIGHT WITH ARRIVAL OF UPPER SHORT
WAVE. THE RAIN COVERAGE WILL INCREASE ON THURSDAY TO LIKELY AS
SURFACE LOW DEVELOPS OVER SOUTHEAST TEXAS AND ADVANCES NORTHEAST
THURSDAY NIGHT. MODERATE CAPE AROUND 2000 J/KG AND HELICITY VALUES
AROUND 200 M2/S2 IN THE WARM SECTOR IN THE AFTERNOON AND EVENING
HOURS WILL ALLOW STORMS TO POTENTIALLY BECOME SEVERE. THE EXACT
THREAT AREA WILL BE FINE TUNED OVER THE NEXT 24 HOURS...BUT WILL
INCLUDE MOST OF THE FORECAST AREA. WENT WITH THE WARMER MAV
TEMPERATURE GUIDANCE FOR FRIDAY AS CLOUDS SHOULD CLEAR BY THE
AFTERNOON AS OPPOSED TO THE COOLER ETA HANGING ON TO THE WARP
AROUND CLOUDS.

&&

.LONG TERM...SYSTEM WILL EXIT THE REGION BY THE WEEKEND WITH COOLER
THAN NORMAL TEMPERATURES TO FOLLOW AS UPPER TROUGH DOMINATES THE
EASTERN CONUS. ZONAL FLOW WILL RETURN EARLY NEXT WEEK WITH
TEMPERATURES RETURNING TO NEAR NORMAL. NEXT CHANCE OF RAIN WILL
RETURN BY MIDWEEK AS ANOTHER IMPRESSIVE SYSTEM MOVE ACROSS THE
SOUTHERN PLAINS.

&&

.MARINE...THE COASTAL WATERS WILL BE IN BETWEEN A HIGH INTO THE
SOUTHWEST ATLANTIC AND A FRONTAL SYSTEM THAT SETTLES INTO THE DEEP
SOUTH THURSDAY. A WAVE OF LOW PRESSURE IS FORECAST TO DEVELOP ALONG
THE FRONT BETWEEN PINE BLUFF ARKANSAS AND JACKSON MISSISSIPPI
THURSDAY NIGHT. THE LOW IS FORECAST TO TRACK NORTHEAST INTO THE MID
ATLANTIC STATES FRIDAY. AS THE LOW PASSES OFF TO THE NORTH AND
EAST...A FRONTAL PASSAGE IS FORECAST INTO THE MARINE AREA FRIDAY
AFTERNOON. AHEAD OF THIS BOUNDARY...THE FORECAST CALLS FOR SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP AND TRACK EAST
THROUGH THE NORTHERN GULF WATERS. SOME OF THESE POSSIBLY STRONG TO
SEVERE THURSDAY NIGHT INTO FRIDAY MORNING...CREATING A MARINE HAZARD
ESPECIALLY TO SMALL MARINE VESSELS. GUIDANCE SHOWS GOOD CLUSTERING
WITH REGARD TO WIND DIRECTION AND SPEEDS...SUGGESTING STRONG
OFFSHORE FLOW IN THE WAKE FRIDAYS FRONT AND A BUILDING SEA STATE TO
AT OR ABOVE 7 FEET FRIDAY AND SATURDAY.

&&

.FIRE WEATHER...LITTLE CONCERN THROUGH FRIDAY AS DEEP SOUTHERLY FLOW
ALONG WITH WIDESPREAD RAINS ARE EXPECTED THROUGH EARLY FRIDAY
MORNING. AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY
MONITORED OVER THE WEEKEND INTO EARLY NEXT WEEK AS BROAD AREA OF
HIGH PRESSURE BUILDS OVER MUCH OF THE LOWER MS RIVER VALLEY AND
NORTH CENTRAL GULF COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      68  76  66  76 /  50  70  70  70
PENSACOLA   68  75  67  77 /  40  50  60  70
DESTIN      67  74  67  75 /  40  50  60  70
EVERGREEN   64  76  64  77 /  50  70  70  70
WAYNESBORO  64  78  65  74 /  60  50  70  50
CAMDEN      64  76  64  77 /  60  60  70  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&
Hazardous weather outlook, Mar 30, 11:15 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1115 AM CST WED MAR 30 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-311100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
1115 AM CST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP MAINLY
TONIGHT AS A UPPER LEVEL DISTURBANCE PASSES ACROSS AN INCREASINGLY
MOIST AIRMASS. SOME OF THE STORMS LATER TONIGHT COULD BE STRONG.
HOWEVER...THE BEST CHANCES FOR ORGANIZED SEVERE WEATHER LOOKS TO
REMAIN WELL NORTH OF THE AREA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE THREAT OF SEVERE WEATHER SHIFTS SOUTHWARD. A STRONG COLD FRONT
WILL PUSH ACROSS THE REGION FRIDAY.  AHEAD OF THIS FRONT...SHOWERS
AND THUNDERSTORMS ARE FORECAST TO ORGANIZE...WITH A FEW STORMS
BECOMING STRONG OR SEVERE THURSDAY EVENING INTO FRIDAY MORNING. THE
STORM PREDICTION CENTER IN NORMAN HAS POSTED A SLIGHT CHANCE OF
SEVERE THUNDERSTORMS DURING THIS TIME FRAME.

NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY
THURSDAY NIGHT INTO FRIDAY MORNING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:21 PM CSTSevere Thunderstorm WarningMOBWayne25 min
Mar 30, 7:31 PM CSTSevere Thunderstorm WarningMOBGreene, Wayne29 min
Mar 30, 7:56 PM CSTSevere Thunderstorm WarningMOBWayne34 min
Mar 31, 2:22 AM CSTSevere Thunderstorm WarningMOBWayne23 min
Mar 31, 7:26 AM CSTFlash Flood WarningMOBWayne94 min
Mar 31, 7:48 AM CSTFlash Flood WarningMOBGreene117 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.